Tinnitus Probably Is Not the Reason for Your Hearing Loss
People who have encountered tinnitus know that the condition is very irritating. Severe cases can turn enfeebling, forcing the patient to stay in bed due to the problems of balancing and hearing. However, while it is difficult to overlook the short-term issues, many patients are concerned about the long-lasting effect of tinnitus. After all, the ears are a very delicate part of the body, and you cannot afford to take risks. Here's all you need to know.
Tinnitus is a term describing a condition in which a sound is detected, typically a ringing, which is not coming from the surroundings. So, while people around you will hear nothing, you will receive a variety of sounds, including tinkling and whistling. This sound may be continuously heard in the same ear or both at the same time. Tinnitus is a symptom of a more fundamental problem that can include ear infections and side effects of some medication.
Here are a few key tinnitus points.
An estimated 50 million Americans have varying degrees of tinnitus.
Tinnitus could be caused by cochlear damage or internal ear damage.
Some medicines, especially at large doses, can cause or aggravate tinnitus, for example, aspirin.
Tinnitus sufferers may be unusually sensitive to noise.
Most people are not bothered by mild tinnitus, but help with tinnitus treatment in Oklahoma city is available to those who find it hard to tolerate.
Tinnitus can arise from damage to small sensory hair cells or their loss in the inner ear cochlea. This is the most common cause of it. This happens with age and can be caused by extended exposure to overly high noise. The loss of hearing may be indicated by tinnitus.
Research has shown that certain sound frequency loss causes changes in the sound perception of the brain. As around a particular frequency, the brain gets fewer external stimuli, it adapts and changes. Tinnitus can be the way of the mind to fill the missing frequencies of sound that its acoustic system no longer receives.
Some drugs, such as ibuprofen, certain antibiotics, aspirin and diuretic drugs, can be ototoxic and cause tinnitus.
Other Probable Causes
Head and neck lesion
Foreign object and earwax that affects the eardrum
Temporomandibular joint disorders (TMJ)
Eustachian tube problems
Middle Ear Bone stiffness
Trauma of the brain
Tinnitus is an intermittent or continuous, non-auditory, internal sound in one ear or both, and either low- or high-pitched sound.
Diverse sounds are described as whistled, chirped, clicked, screamed, hissed, rugged, pulsed, whistled or like static or even music.
The sound volume can vary. It is usually most intense in the night or during quiet times.
Hearing Loss and Tinnitus
Since tinnitus is a symptom, the problem itself does not necessarily lead to hearing loss. However, issues that also cause hearing loss are frequently behind tinnitus. As such, there is no overlooking the link between these two and tinnitus sufferers often have some hearing loss as well.
If noise exposure and other sources cause damage of the hair cells of the inner ear, traditional hearing loss will occur. Also, cochlear damage often causes permanent sensorineural impairment of hearing. This can range from mild hearing loss to moderate hearing loss and is likely, if not treated, to deteriorate over time, and you need immediate tinnitus treatment in Oklahoma City. This damage to the inner ear can also cause the intermittent or constant symptoms of tinnitus.
Book your appointment today
Oklahoma Hearing Center helps you, regardless of whether you have tinnitus, overcome hearing loss or any other problems related to your hearing health. Contact our hearing aid specialist in Oklahoma. All of our centers have specialists in audiology who will learn about your problem for finding the best way of treatment. Tinnitus, mainly when the buzzing is not continuous, can be ignored. However, it will be incredibly useful for you to find out and address a deeper problem that should not be ignored.
**Disclaimer: No content on this page intends to offer the advice of a healthcare professional nor creates a provider-patient relationship.